Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi,

At the moment I'm on lymecycline (408mg) per day for 2 months (and then one month break followed by a further course of 3 months). I'm just curious about how to come off the antibiotics? A lot of sources say that stopping the tablet over night will cause it to come back quite severely. As well as this, I've heard that the antibiotic will destroy the probiotics in my digestive system. Is it possible to counteract this by taking probiotic foods such as yogurt drinks (yakult etc)? Would it be a bad idea to consume this while on treatment as it will make the antibiotic less effective? Should I consider consuming probiotic products in the month break, and then after my 3 months of treatment?

Thanks :)

Share this post


Link to post
Share on other sites

Coming off oral antibiotics abruptly is better than tapering off. It may seem like a terrible breakout overnight but a rebound is inevitable, tapering just increases antibiotic resistance.
Taking a one month break seems strange, maybe you should ask your doctor for an explanation, or get a second opinion. 
Yes, your bodies healthy bacteria will change. Hopefully you haven't already had diarrhea or a yeast infection which are both common side effects. I say yes to yogurt, and other fermented foods. Over the counter probiotics are for the most part unregulated. So there's no guarantee that they are safe or effective. If you're doctor doesn't recommend it then I wouldn't bother.
i hope that helps 

Share this post


Link to post
Share on other sites

Hey.. What's ur age? And ur male or female? I have taken anti biotics for a very long time.. I had acne since 17 yes. Now I'm 26.. I'll get addicted to anti biotics.. It will never cure u.. It bad for the body.. I had digestive problems for a long time.. I stopped it and now it's fine.. U have acne on body or on face only? I can help u treat acne.. I have taken almost all the medicines for acne..

Share this post


Link to post
Share on other sites
On 23/11/2015, 07:59:22, coolcrack said:

Hey.. What's ur age? And ur male or female? I have taken anti biotics for a very long time.. I had acne since 17 yes. Now I'm 26.. I'll get addicted to anti biotics.. It will never cure u.. It bad for the body.. I had digestive problems for a long time.. I stopped it and now it's fine.. U have acne on body or on face only? I can help u treat acne.. I have taken almost all the medicines for acne..

18, male. I'm considering going on accutane as my options are exhausted. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×